Jump to content

Another Mcad-Related Update


targs66
 Share

Recommended Posts

hi all -

I thought I should start a new topic here even though this is related to my earlier post about Benadryl making me feel better....

Just found out yesterday, due to the sharp eyes of a friend, that the "Benadryl" that I've been taking in tiny amounts is a product available in the UK called "Benadryl allergy relief." Its only active ingredient is 8 mg. acrivastine, a second generation H1 antihistamine. Apparently that's far less sedating than the usual ingredient of Benadryl - diphenhydramine.

Well, this certainly explains why it wasn't helping me to sleep!!! :blink: However, it doesn't explain why it makes me feel so perky for a short time, so I'm continuing to wait for my doctor's response after a recent visit (see my earlier post if you're interested).

I've done a bit of online research, and my understanding is that acrivastine is only sold in the US under the name "Semprex D", but that also contains pseudoephidrine.

I've sent an email to my doc and will post when he responds.

-Shelly

Link to comment
Share on other sites

That's great that you have found something to help. Does it do anything for the dizziness or unsteadiness? Sounds like this product can't be found in the U.S. Benadryl here would have other active ingredients I'm sure? It's nice that what you are taking only has one active ingredient, so you know exactly which thing is helping you.

Link to comment
Share on other sites

hi Naomi,

It does help with the dizzy/weak feeling, but only to a point. On the plus side, I've been doing quite a bit lately -I'm on a sort of holiday in the States right now, housesitting at my brother's. I've managed to walk the dog almost daily, and have done a bit of visiting with friends. Both those type of things are usually incredibly taxing; if I do manage either, I normally am demolished for at least a few days. However, just like everything else, there comes a point where I'm in "flogging a dead horse" mode (if you'll excuse an awful expression): I get bone-tired and confused and taking more Benadryl doesn't help.

STill, I am so pleased that I've been able to do this much. It's a bit different than a simple stimulant; I've tried Ritalin, for example, and while it does give me energy, it's a buzzy, teeth-gritty sort of feeling from which I have to recuperate. This stuff just seems to make me feel closer to normal.

all the best.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...